MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWTT3
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that following a cataract surgery with intraocular lens (iol) implant procedure, the ssng (sub surface nano glistenings) occurred due to white appearance of the iol three years after surgery.The lens still remained in the patient's eye.There were no problems occurred with the patient's vision.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The product was not returned for analysis.Only photo was returned.The reported complaint cannot be confirmed from the returned photo.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the iol (intraocular lens) presentations in the two-dimensional photographs above and the information stated in the initial report description, it remains unclear which specific features the reporter is referencing.If the intent is to highlight the anterior iol surface within the illuminated slit beam area, the observed white appearance may suggest subsurface nanoglistenings (ssngs).However, due to the limited clarity of the images, this possibility cannot be confirmed.Additional support, such as higher-resolution photographs, retroillumination images from the fundus, and more detailed information identifying and describing the specific finding(s) in question, would be helpful to accurately identify the reported white iol appearance, and determine the significance of the photographs within the context of the complaint investigation.The reported complaint cannot be confirmed from the provided photos.A definitive determination of the reported complaint cannot be made without the evaluation of the physical product.A final root cause cannot be determined based on available information based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22716444
Report Number9612169-2025-01546
Device Sequence Number13168646
Product Code MJP
UDI-Device Identifier00380652468381
UDI-Public(01)00380652468381(17)241211(11)210720(10)25227236
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2024
Device Model NumberCNWTT3
Device Catalogue NumberCNWTT3.125
Device Lot Number25227236
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date09/30/2025
Date Device Manufactured07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Patient Age69 YR
Patient SexFemale